EconPapers    
Economics at your fingertips  
 

The risk management effectiveness of multivariate hedging models in the U.S. soy complex

Robert A. Collins

Journal of Futures Markets, 2000, vol. 20, issue 2, 189-204

Abstract: Several authors have proposed sophisticated multivariate hedging strategies which use portfolio theory and complex econometric techniques. Practical application of these techniques requires using historical data to make decisions about future hedging portfolios. This paper tests to see if there is enough stationarity in the data for these models to actually provide better hedging strategies in practice. For the soy complex the results are clear. No statistically significant improvement over naive equal and opposite hedges was found for any of the multivariate hedging models. So far, there is no known evidence that any of these methods perform reliably in practice. © 2000 John Wiley & Sons, Inc. Jrl Fut Mark 20:189–204, 2000

Date: 2000
References: Add references at CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:jfutmk:v:20:y:2000:i:2:p:189-204

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0270-7314

Access Statistics for this article

Journal of Futures Markets is currently edited by Robert I. Webb

More articles in Journal of Futures Markets from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2019-03-19
Handle: RePEc:wly:jfutmk:v:20:y:2000:i:2:p:189-204